MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PSI SET: 8.5 FR; INTRODUCER, CATHETER

ARROW INTERNATIONAL INC. ARROW PSI SET: 8.5 FR; INTRODUCER, CATHETER
Model Number IPN030345
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: the catheter was withdrawn by the doctor in the "zvd position" because the patient had to go to mri.The doctor wanted to "disconnect the catheter with the blue lock" and there was some resistance, "but no more than usual" and part of the sheath tore off the catheter.The sheath was closed so that "no air could be sucked in when the patient was ventilated" and then the sheath was removed immediately.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images showing a psi catheter assembly over a non-arrow swan-ganz catheter.Visual analysis revealed that the hemostasis valve body had separated from the valve cap, exposing the valve.The customer also returned one psi sheath inserted over a non-arrow 8 fr swan-ganz catheter.Signs-of-use in the form of biological material was observed.Visual analysis revealed that the hemostasis cap and valve had detached from the hemostasis valve body.The black valve contained an undamaged slit and appeared fully functional.The hemostasis cap had small indentations and damage around the outer circumference.Similar damage was observed on the hemostasis body.The appearance of the damage is consistent with undue force causing the separation.The swan-ganz catheter was removed from the assembly and the psi was reassembled.The catheter was then re-inserted through the proximal of the psi.Minimal resistance was encountered.Performed per ifu statement, "feed catheter through sheath/valve assembly into vessel.Advance catheter to desired position".The customer did not supply a valid lot.Therefore, a device history record review was performed on a similar lot, and no relevant findings were identified.The ifu provided with the kit informs the user, "use arrow obturator, either included with this product or sold separately, as dummy catheter with hemostasis valve/side port assembly and sheath.This will ensure that leakage does not occur and inner seal is protected from contamination".The ifu also states, "do not reposition proximal hub once locked in final position." the customer report of a sheath valve assembly separation was confirmed by complaint investigation of the returned sample.The sheath cap and valve were separated from the psi.The damage seen is consistent with undue force being applied while removing the cath-gard or catheter.A device history record review was performed, and no relevant findings were identified.Based on the appearance of the sample received , unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PSI SET: 8.5 FR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11720445
Report Number3006425876-2021-00370
Device Sequence Number14210391
Product Code DYB
UDI-Device Identifier00801902102867
UDI-Public00801902102867
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN030345
Device Catalogue NumberSI-09875-E
Device Lot Number71F20L005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1